Alert archive / Alabama / Dense Fog Advisories in 2012
Dense Fog Advisory 37, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Dec 31, 2011, 8:45 PM CST for 8 counties in Alabama; 4 counties in Mississippi. It took effect at Dec 31, 2011, 9:00 PM CST. It was in force for 360 days.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2011, 8:45 PM CST (02:45 UTC)
- In effect from
- Dec 31, 2011, 9:00 PM CST
- Expired
- Dec 25, 2012, 9:00 AM CST
- In force
- 360 days
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 89 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Dec 31, 6:59 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Dec 31, 6:59 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 550 PM CST TUE JAN 31 2012 .AVIATION [01/00Z ISSUANCE]...HAVE A PREVAILING GROUP IN FOR INCREASING CHANCES FOR SHOWERS OVER THE AREA. EXPECTING EARLY TRANSITION FROM VFR TO MVFR OR IFR IN WESTERN SECTIONS OF THE REGION. STARTED THE INTRODUCTION OF RA/BR DOWN TO 5 MILES A LITTLE AFTER MIDNIGHT WITH A PROB30 GROUP FOR 4 SM...AND 3 MILES PREVAILING AFTER SUNRISE WEDNESDAY. FURTHER EAST...VSBY NOT AS LOW BUT COMING DOWN TO 5 MILES AFTER MIDNIGHT. /77 *************************PREVIOUS**************************** .SHORT TERM [TONIGHT THROUGH WEDNESDAY NIGHT]...A SURFACE RIDGE EXTENDS WEST ACROSS THE DEEP SOUTH FROM CENTER OF HIGH PRESSURE OVER THE WESTERN ATLANTIC. THIS RIDGE WILL GRADUALLY WEAKEN OVER THE NEXT 36 HOURS AS A COLD FRONT MOVING OUT OF THE CENTRAL PLAINS APPROACHES THE AREA FROM THE NORTHWEST. A LIGHT TO MODERATE SOUTHERLY WIND WILL CONTINUE AHEAD OF THE FRONT AND BRING GULF MOISTURE NORTHWARD INTO THE REGION...WITH PRECIPITABLE WATER VALUES CLIMBING TO 1.50 INCHES. A BROKEN MIX OF HIGH CIRRUS AND LOW STRATUS CLOUDS WILL CONTINUE TO PRECEDE AN UPPER SHORTWAVE EJECTING EASTWARD FROM THE SOUTHERN ROCKIES. CLOUDS WILL INCREASE TONIGHT AS THE SHORTWAVE MOVES ACROSS SOUTHERN TEXAS AND LOUISIANA. THE UPPER LEVEL SHORTWAVE WITH A SERIES OF EMBEDDED DISTURBANCES WITHIN THE SOUTHWEST FLOW WILL MOVE ACROSS THE REGION LATE TONIGHT AND WEDNESDAY...BRINGING AN INCREASE IN PRECIPITATION COVERAGE AND INTENSITY. STILL EXPECT LIKELY TO WIDESPREAD SHOWERS WITH EMBEDDED ISOLATED THUNDERSTORMS ACROSS THE REGION...MAINLY LATE TONIGHT AND WEDNESDAY WITH THE STRONGER 850 FLOW ENHANCING LOW-MID LEVEL CONVERGENCE. WIDESPREAD RAINFALL AMOUNTS OVER THE NEXT 36 HOURS ARE EXPECTED TO RANGE BETWEEN 0.60 TO 1.00 INCH ACROSS THE NORTHERN HALF OF THE FORECAST AREA...AND BETWEEN 1.00 TO 1.50 INCHES ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. LOCALLY HIGHER RAINFALL AMOUNTS OF 2.00 TO 3.00 INCHES ARE POSSIBLE...ESPECIALLY ACROSS THE COASTAL SECTIONS...WHICH SHOULD HELP ALLEVIATE SOME OF THE ONGOING MODERATE TO SEVERE DROUGHT CONDITIONS FOR SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE LOW/MID 50S NORTHEAST ZONES AND FROM 55 TO 60 DEGREES SOUTHWEST ZONES AND COASTAL ZONES. DAYTIME HIGHS ON WEDNESDAY WILL RANGE FROM 67 TO 72 DEGREES. LOW TEMPERATURES WEDNESDAY NIGHT WILL RANGE FROM 52 TO 58 DEGREES. /22 && .LONG TERM [THURSDAY THROUGH MONDAY]...RAIN CHANCES DECREASE ON THURSDAY AS THE UPPER WAVES MOVE PAST THE AREA AND UPPER RIDGING BUILDS IN. TEMPERATURES ARE EXPECTED TO WARM WELL ABOVE NORMAL...INTO THE LOW TO MID 70S AREAWIDE ON THURSDAY. RAIN CHANCES INCREASE AGAIN BY FRIDAY AFTERNOON AS A DEEP UPPER TROUGH BECOMES CUT-OFF ACROSS THE SOUTHERN PLAINS BY FRIDAY AFTERNOON. AHEAD OF THIS TROUGH...SFC LOW PRESSURE IS EXPECTED TO DEVELOP ACROSS THE SOUTHERN PLAINS AND MOVE SLOWLY NORTHEAST. BETTER MOISTURE AND INSTABILITY IS EXPECTED AHEAD OF THIS SYSTEM WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED SATURDAY. THE GLOBAL MODELS DIVERGE AFTER SATURDAY WITH THE GFS MUCH MORE PROGRESSIVE THAN THE ECMWF THROUGH THE END OF THE EXTENDED. DUE TO THE LARGE UNCERTAINTY...HAVE CARRIED POPS INTO EARLY NEXT WEEK WHICH BLENDS WELL WITH NEIGHBORING OFFICES. NEEDLESS TO SAY...THE EXTENDED FORECAST WILL LIKELY NEED SIGNIFICANT ADJUSTMENTS WHEN TIMING BECOMES MORE CERTAIN. TEMPERATURES WILL START THE PERIOD WELL ABOVE NORMAL WITH SOME DOWNWARD TREND THROUGH THE EXTENDED...HOWEVER JUST HOW MUCH OF A COOL DOWN CAN BE EXPECTED IS UNCERTAIN. A BLEND OF TEMPS LATE IN THE PERIOD WAS USED AS ENSEMBLE MOS TEMPS HAVE AS MUCH AS A 10 DEGREE SPREAD FOR HIGHS AND LOWS. /13 && .AVIATION [31/18Z KMOB/KBFM/KPNS TAF ISSUANCES]...WITH AN AIRMASS VERY DRY IN THE MID LEVELS...BY MOIST IN THE LOWEST LEVELS...A COMBINATION OF LOW(MVFR) AND CIRRIFORM CLOUDS WILL PREDOMINATE TODAY. AS THE FORECAST PROGRESSES THROUGH TONIGHT....INCREASING MOISTEN OF THE MID LEVELS WILL ALLOW FOR AN INCREASING CHANCE FOR SHOWERS OVER THE AREA...SPREADING EASTWARD FROM THE LOWER MISS RIVER VALLEY. WITH THE STRONG MOISTURE INFLUX OVER THE LOWER MISS RIVER VALLEY...AM EXPECTING BEST CHANCE OF MVFR OR IFR LEVEL CIGS/VISBYS OVER THE WESTERN SECTIONS OF THE FA. THE MOISTURE PICKED UP FROM OVER THE OPEN GULF WATERS WILL HELP TO CREATE THE SAME CONDITIONS ALONG AND JUST NORTH OF THE COAST...BUT THE DRY CONDITIONS INLAND WILL HELP TO LIMIT ANY MVFR/IFR CIGS UNTIL THE AIRMASS MOISTENS WEDNESDAY. /16 && .MARINE...SURFACE HIGH PRESSURE CENTERED OFF THE CAROLINA COAST WILL REMAIN IN CONTROL TONIGHT THROUGH MOST OF WEDNESDAY...UNTIL A PASSING SHORTWAVE PUSHES A WEAK SURFACE BOUNDARY OVER THE AREA. THIS SHORTWAVE WILL HELP TO COUNTER-BALANCE THE SURFACE RIDGE NEAR SHORE..RESULTING IN AN EASTERLY FLOW OVER THE MARINE AREA THROUGH FRIDAY. ANOTHER UPPER SYSTEM DEVELOPING OVER THE PLAINS THE END OF THE WEEK WILL BRING BACK STRENGTHENING ONSHORE FLOW FRIDAY NIGHT INTO SATURDAY. WHEN/IF THIS SYSTEM PUSHES A SURFACE FRONT AND HOW STRONG STILL REMAINS DEBATABLE...WITH GUIDANCE IN CONTINUED SIGNIFICANT DISAGREEMENT. HAVE LEFT FORECAST FROM PREVIOUS SHIFT AFTER FRIDAY PRETTY MUCH AS IS. /16 && .FIRE WEATHER...A SOUTHERLY WIND FLOW WILL PERSIST THROUGH WEDNESDAY BRINGING A MOIST AIR MASS INTO THE REGION. RAIN CHANCES WILL INCREASE LATE TONIGHT AND WEDNESDAY WITH THE BEST CHANCE OF RAIN ALONG COASTAL AREAS. DUE TO THE RAIN AND INCREASING MOISTURE...HUMIDITY LEVELS WILL REMAIN ABOVE CRITICAL VALUES. /22 && .HYDROLOGY...MAINSTEM POINTS ALONG THE TOMBIGBEE RIVER...NAMELY COFFEEVILLE AND LEROY WHICH ARE CURRENTLY EXPERIENCING MINOR FLOODING BUT ARE FALLING...WILL LIKELY BEGIN RISING AGAIN IN RESPONSE TO THE EXPECTED RAINFALL DURING THE NEXT 24 TO 36 HOURS. THESE LOCATIONS WILL LIKELY REACH MINOR FLOOD STAGE ONCE AGAIN. THE CHICKASAWHAY RIVER IN SOUTHEAST MISSISSIPPI WHICH IS CURRENTLY ELEVATED AND NEARING MINOR FLOOD STAGE WILL ALSO RESPOND TO PREDICTED RAINFALL AND WILL LIKELY RISE TO MINOR FLOOD STAGE. FAST RESPONSE TRIBUTARY RIVERS IN SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE...ALTHOUGH NOT CURRENTLY ELEVATED...WILL ALSO RESPOND TO THE TWO TO THREE INCHES OF RAINFALL THAT IS CURRENTLY BEING PREDICTED. SINCE THE SOIL IS WET DUE TO RECENT RAINFALL...SOME RIVERS MAY EXPERIENCE MINOR FLOODING. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 62 66 60 68 / 50 80 20 10 PENSACOLA 62 66 61 69 / 50 80 50 10 DESTIN 62 65 62 68 / 30 80 50 10 EVERGREEN 55 65 58 69 / 20 70 50 10 WAYNESBORO 59 66 57 67 / 20 70 20 10 CAMDEN 55 64 57 69 / 20 70 50 10 CRESTVIEW 57 65 60 70 / 30 80 50 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Dec 31, 5:06 PM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 506 PM CST SAT DEC 31 2011 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-012315- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 506 PM CST SAT DEC 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT WIDESPREAD DENSE FOG IS EXPECTED TO BRING HAZARDOUS ROAD CONDITIONS FOR MOST AREAS TONIGHT. FORMATION OF FOG WILL BEGIN IN THE COASTAL REGIONS BY SUNSET AND FURTHER INLAND AS EARLY AS MID-EVENING. VISIBILITY COULD REACH LESS THAN A QUARTER MILE IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL MOVE ACROSS THE REGION SUNDAY. IT WILL BRING BEHIND IT THE COLDEST AIR THUS FAR THIS WINTER. A HARD FREEZE IS POSSIBLE ESPECIALLY NORTH OF THE HIGHWAY 84 CORRIDOR. LOWS IN THE LOWER TO MIDDLE 20S ARE EXPECTED FOR THE INLAND COUNTIES OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA MONDAY NIGHT AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY. GMZ630-650-655-670-675-012315- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 506 PM CST SAT DEC 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT WIDESPREAD DENSE FOG EXPECTED OVERNIGHT ESPECIALLY NEAR SHORE. VISIBILITY LESS THAN A MILE IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL MOVE ACROSS THE MARITIMES SUNDAY. NORTH WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH HIGHER GUSTS BEHIND THE FRONT WITH SEAS TO 8 FEET WELL OFFSHORE. THIS WILL BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT SUNDAY NIGHT THROUGH TUESDAY MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT SUNDAY AFTERNOON THROUGH TUESDAY MORNING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 11:19 PM CST | Marine Dense Fog Advisory | MOB | 11 hr | |
| Dec 31, 11:19 PM CST | Small Craft Advisory | MOB | 58 hr | |
| Jan 1, 6:05 AM CST | Fire Weather Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 31 hr |
| Jan 1, 6:42 AM CST | Dense Fog Advisory | MOB | Covington, Escambia | 2 hr |
Nearby
Dense Fog Advisories in Alabama, 2012Dense Fog Advisories in Mississippi, 2012Dense Fog Advisories in Florida, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.